Alert archive / Illinois / Heat Advisories in 2011
Heat Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this heat advisory at Sep 2, 2011, 3:42 AM CDT for 35 counties in Illinois. It took effect at Sep 2, 2011, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 3:42 AM CDT (08:42 UTC)
- In effect from
- Sep 2, 2011, 11:00 AM CDT
- Expired
- Sep 2, 2011, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS73 KILX 020842 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 342 AM CDT FRI SEP 2 2011 ...UNSEASONABLE HEAT AND AMPLE MOISTURE BRING HEAT INDICES OVER 100 DEGREES THIS AFTERNOON... ILZ027>031-036>038-040>057-061>063-066>068-071>073-021700- /O.NEW.KILX.HT.Y.0009.110902T1600Z-110902T2300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 342 AM CDT FRI SEP 2 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. * HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 105 DEGREES THIS AFTERNOON AND EARLY EVENING. TEMPERATURES IN THE UPPER 90S AND LOW 100S AND DEW POINTS IN THE MID TO UPPER 60S THIS AFTERNOON WILL MAKE UNSEASONABLY WARM CONDITIONS. * PEOPLE WHO WILL BE SPENDING CONSIDERABLE TIME OUTDOORS THIS AFTERNOON AND EARLY EVENING...ESPECIALLY THOSE WORKING OR PLAYING FOR EXTENDED PERIODS OF TIME...WILL BE SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS... IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY... CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ HJS
2 follow-up statements
080 WWUS73 KILX 021621 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1121 AM CDT FRI SEP 2 2011 ...UNSEASONABLE HEAT AND AMPLE MOISTURE BRING HEAT INDICES OVER 100 DEGREES AGAIN THIS AFTERNOON... ILZ027>031-036>038-040>057-061>063-066>068-071>073-022300- /O.CON.KILX.HT.Y.0009.000000T0000Z-110902T2300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1121 AM CDT FRI SEP 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * HEAT INDEX VALUES ARE EXPECTED TO REACH 102 TO 107 DEGREES THIS AFTERNOON AND EARLY EVENING. TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND DEWPOINTS IN THE 60S THIS AFTERNOON WILL MAKE UNSEASONABLY WARM CONDITIONS. * PEOPLE WHO WILL BE SPENDING CONSIDERABLE TIME OUTDOORS THIS AFTERNOON AND EARLY EVENING...ESPECIALLY THOSE WORKING OR PLAYING FOR EXTENDED PERIODS OF TIME...WILL BE SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE THIS AFTERNOON. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS AND DRINK PLENTY OF WATER. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ HUETTL
772 WWUS73 KILX 022255 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 555 PM CDT FRI SEP 2 2011 ...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT... ILZ027>031-036>038-040>057-061>063-066>068-071>073-030000- /O.EXP.KILX.HT.Y.0009.000000T0000Z-110902T2300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 555 PM CDT FRI SEP 2 2011 ...HEAT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CDT THIS EVENING. HEAT INDEX VALUES THIS EVENING WILL RANGE FROM 95 TO 102 WITH THE HIGHEST VALUES ACROSS THE NORTH FOR A FEW HOURS THIS EVENING. $$ SMITH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Sep 2, 3:29 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 2, 3:29 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 329 AM CDT FRI SEP 2 2011 .DISCUSSION... ISSUED 314 AM CDT FRI SEP 2 2011 HIGH PRESSURE REMAINS OVER THE EAST COAST...KEEPING SOUTHERLY FLOW OVER THE MIDWEST AS THE UPPER RIDGE CONTINUES TO KEEP ILLINOIS DRY...AT LEAST FOR TODAY. NEXT WEATHER SYSTEM IN THE MAKING TRYING TO MOVE INTO NORTHERN ILLINOIS IN THE OVERNIGHT HOURS TONIGHT. MODELS HAVE CONSISTENTLY SLOWED THE SYSTEM...AND TRENDED DRIER. THE MAIN ISSUES FOR THE FORECAST ARE THE RECORD HEAT TODAY...THE SYSTEM TONIGHT AND THROUGH THE WEEKEND. SHORT TERM...TODAY AND TOMORROW... HOT. VERY WARM WITH TEMPS AT 850 MB AT 23C...AND PLENTY OF SUNSHINE...SOUTHERLY WINDS...MAX TEMPS AT OR NEAR 100...WITH THE POSSIBLE EXCEPTION OF THE FAR NW. THOUGH THE FORECAST MODELS WERE A LITTLE COOLER OVERALL...THINK THE CLOUD COVER WILL BE DELAYED AS THE SYSTEM IS TRENDING DRIER AND SLOWER...LEAVING MORE THAN ENOUGH TIME FOR THE TEMPS OVER THE MAJORITY OF THE CWA TO REACH YESTERDAYS HIGHS AT LEAST. MAJOR QUESTION FOR THE FORECAST WILL BE THE DWPTS. SOUTHERLY WINDS USHERING IN SOME MOISTURE...BUT THE DWPTS ARE RATHER ERRATIC TO THE SOUTH AND WEST...WITH A MODERATELY DRY SOUNDING AT THE MIDLEVELS. THE HEAT INDICES ARE IN THE 100-105F RANGE...JUST SHY OF AN ADVISORY. THE AMOUNT OF DRYING OUT WITH THE MIXING OUT THAT WILL BE INEVITABLE LATER ON TODAY IS A BIT OF A QUESTION MARK...WITH THE CONTINUED DROUGHT CLEARLY STILL MAKING AN IMPACT. HOWEVER...CONSIDERING YESTERDAY MANY PLACES REACHED CRITERIA...IF ONLY BRIEFLY...AND TODAY AS THE POTENTIAL TO BE AT OR JUST ABOVE YESTERDAYS TEMPS...WILL ISSUE THE ADVISORY ACROSS THE BOARD FOR TODAY. TONIGHT...KEEPING TO SLIGHT CHANCE POPS IN THE FAR NW...THINKING THAT THE MAJORITY OF THE PRECIP WILL BE NORTH...ALONG THE INTERSTATE 80 CORRIDOR. TOMORROW...THE FRONT STARTS TO PROGRESS SLOWLY...THEN PICKING UP SPEED IN THE OVERNIGHT HOURS. AS A RESULT...THE BEST CHANCES FOR PRECIP WILL BE LATE SATURDAY AND IN THE OVERNIGHT HOURS. HOWEVER WITH THE DRYING TREND IN THE NAM...WITH THE TROPICAL SYSTEM OVER THE GULF COAST POTENTIALLY CUTTING OFF ANY ACCESS TO DEEP MOISTURE...AM SWITCHING THE WORDING IN THE GRIDS TO SCATTERED TS. LONG TERM...SUNDAY THROUGH TUESDAY... REMNANT PRECIP IN THE SOUTHEAST AS THE SYSTEM PULLS OUT TO THE EAST. THEN DRIER CONDITIONS DOMINATE WITH COOLER TEMPERATURES FOR MON AND TUES WITH MAX TEMPS IN THE 70S. SLIGHT WARMING TREND AS YET ANOTHER RIDGE BUILDS IN AND HIGH PRESSURE DOMINATES ONCE AGAIN. HJS && .AVIATION... ISSUED 1102 PM CDT THU SEP 1 2011 LITTLE CHANGE TO PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS TO PREVAIL THRU THIS FORECAST PERIOD. COLD FRONT OUT OVR WRN MN INTO EAST CENTRAL NEB WILL SLOWLY MAKE ITS WAY TOWARDS OUR AREA LATE TOMORROW...BUT ANY THREAT OF RAIN WILL HOLD OFF UNTIL EITHER LATE FRIDAY NIGHT...OR MORE LIKELY DURING THE DAY SATURDAY. UNTIL THEN... SOUTHERLY WINDS WILL BRING ANOTHER HOT DAY TO THE AREA ON FRIDAY WITH NO MORE THAN A FEW CLOUDS FROM TIME TO TIME. WE SHOULD SEE AN INCREASE IN MID AND HIGH LEVEL MOISTURE AHEAD OF THE COLD FRONT WITH ANY THUNDERSTORM ACTIVITY EXPECTED TO REMAIN TO OUR NORTH THRU MOST OF FRIDAY NIGHT. SURFACE WINDS WILL REMAIN OUT OF THE SOUTH TONIGHT AT 5 TO 10 KTS...AND THEN SSW AT 10 TO 15 KTS ON FRIDAY WITH GUSTS ARND 20 KTS POSSIBLE DURING THE AFTERNOON. SMITH && .CLIMATE... ISSUED 314 AM CDT FRI SEP 2 2011 RECORD WARM LOWS SEPT 2 PIA 74/1937+ SPI 76/1961 ILX 74/1961 RECORD HIGHS SEPT 2 PIA 100/1913 SPI 99/1953+ ILX 101/1953 HJS && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Sep 1, 3:00 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT THU SEP 1 2011 ILZ027>031-036>038-040>057-061-021100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 300 PM CDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TODAY. HIGH TEMPERATURES WILL REACH AROUND 100 WITH DEWPOINTS IN THE 60S TO NEAR 70 DEGREES. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX READINGS OF 100 TO 105 UNTIL EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL CONTINUE INTO FRIDAY AFTERNOON WITH TEMPERATURES FROM 95 TO 100. RATHER HIGH HUMIDITY WILL AGAIN COMBINE WITH THE TEMPERATURES TO PRODUCE HEAT INDEX READING AROUND 100 DEGREES OR HIGHER DURING THE AFTERNOON. A STRONG COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH THIS FRONT SATURDAY AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-021100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 300 PM CDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TODAY. HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES WITH DEWPOINTS IN THE MID 60S. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX READINGS OF 100 TO 105 UNTIL EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL CONTINUE INTO FRIDAY AFTERNOON WITH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES. RATHER HIGH HUMIDITY LEVELS WILL AGAIN COMBINE WITH THE TEMPERATURES TO PRODUCE HEAT INDEX READING AROUND 100 DEGREES OR HIGHER DURING THE AFTERNOON. A STRONG COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS SATURDAY SATURDAY NIGHT INTO SUNDAY. A FEW THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS SATURDAY NIGHT ACROSS SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
Nearby
Heat Advisories in Illinois, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.